Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Have anxiety issues, depression. On xanax. Help?

I have no insurance and was refered to this family doctor and was being treated four anxiety and was prescribed .5 mg of xanax and also 100mg of Zoloft for my depression. I recently got into a verbal argument with the receptionist that was very rude to me so I asked for her office manager and after speaking with the office manager she told me that they were going to have to discharge me as a patient because everytime I would come into the doctors office that I would have to see and talk to this receptionist so they thought it was best for me to find another doctor they not only didn't give me time to find a doctor but they also stoped me cold turkey off my medication and i know from my mother and almost my whole family being on xanax that you can't just stop taking that without being slowly weined off of it. I called my doctors office and talked to them about it and they refused to prescribe them until I find another doctor and also refused to wein me off. What should I do??
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Zoloft consists of Sertaline and it is a SSRI drug. It should not be stopped abruptly as it may lead to serotonin withdrawal syndrome. So it is advised that zoloft should be tapered gradually.
xanax 0.5 mg is not a high dose if you were taking it for long time and you have to discontinue it then there is not much need for strict tapering schedule. As you have no access to the drug so best is to discontinue it abruptly as at 0.5 mg dose in a healthy person it will just cause some irritability and slight anxiety. Mild insomnia may occur but chances of severe withdrawal and seizure are rare.
If you are still not clear of what to do then visit a good Psychiatrist for expert opinion.

Dr. Seikhoo Bishnoi, MD
Answered: Mon, 8 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor